Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Post-Exposure Prophylaxis (PEP) - Help
Jun 27, 2010

Hello Doctor,

I've been exposed to HIV in the beginning of this month. My condom completely broke and i had sex for a couple of minutes completely exposed. I suspect my partner was HIV infected.

Went straight to the hospital and started Post-Exposure Prophylaxis (PEP) within the next 6 hours and for 28 straight days. Didn't finished yet the treatment.

The doctors here say it should work for more than 90% of the cases, and if taken carefully the pills won't let the virus come in. Went to visit couple of doctors more (HIV Specialists) who told me almost for sure the pills will prevent the virus.

I'm very anxious, can't sleep and can't eat thinking on this 24h/day. I don't have HIV symptoms like fever (80% of hiv infected have fever in the first days/weeks), neither ganglions or skin rash. I know this doesn't mean nothing, because many HIV infected don't have any kind of symptoms in the first days.

I'm taking Combivir (1 pill) plus Kaletra (2 pills) twice a day. The effects of the medication are very strong, but i will keep through.

I would like really to know if this kind of medication is strong to prevent virus from coming in and if i really should trust on this treatment?

Thank you very much for your words.

Response from Dr. Young

Hello and thanks for your post.

Your PEP regimen is a standard treatment for high-risk exposures. Overall, given that you started treatment very soon after exposure, your benefit from PEP should be at their maximum.

However, other that what I've stated, there's still need for regular follow up testing (we usually do 1, 3 and 6 months), to be certain.

I hope this helps and wish you well, BY



Previous
Hepatitis B Non-Reactive
Next
atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement